North Carolina, 2009

Strong Wind in North Carolina, December 9, 2009

December 9, 2009 · NWS ILM · 2 events in 2 counties and zones

A strong pressure gradient and a saturated ground caused several trees to be blown over.

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A strong pressure gradient and a saturated ground caused several trees to be blown over.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Dec 9, 7:33 AM EST, 42 minutes earlier.

Area forecast discussion, Dec 9, 7:33 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
733 AM EST WED DEC 9 2009

.SYNOPSIS...
WARM AIR WILL FLOOD ACROSS THE REGION TODAY ONLY TO BE FOLLOWED BY
A STRONG COLD FRONT EARLY TONIGHT. HIGH PRESSURE WILL BUILD IN
FROM THE NORTHWEST THROUGH SATURDAY AS LOW PRESSURE DEVELOPS WELL
OFF THE COAST. A STRONG COLD FRONT IS EXPECTED TUESDAY OR
WEDNESDAY OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM WEDNESDAY...WARM FRONT CONTINUES TO STEADILY PUSH INLAND
THIS MORNING. ALL GUIDANCE POINTS TO THE FRONT CLEARING ALL OF THE
COUNTIES IN THE ILM FORECAST AREA BY DAYBREAK. BULK OF THE PRECIP
HAS MOVED OFF TO THE NORTH BUT ANOTHER ROUND OF SHOWERS IS EXPECTED
THROUGH THE MID TO LATE MORNING HOURS AS STRONG LOW LEVEL JET
ENHANCES INSTABILITY WITHIN THE WARM SECTOR. AFTER 15Z OR SO MUCH
DRIER AIR BEGINS TO FUNNEL IN ENDING ANY ONGOING PRECIP.

BIGGER CONCERN TODAY WILL BE STRONG AND GUSTY WINDS. MIXING HEIGHTS
IN THE 2K TO 3K FT RANGE TODAY WILL TAP INTO 50 TO 60 KT WINDS AT
SIMILAR ALTITUDES. USING AN 80 PERCENT REDUCTION WOULD STILL NET 40
TO 50 KT AND...COMBINED WITH SATURATED GROUND...COULD RESULT IN
PLENTY OF TREES DOWN. WILL RAISE WIND ADVISORY FOR ALL COUNTIES
STARTING AT 12Z AND LASTING THROUGH 23Z. WINDS ALOFT REMAIN STRONG
OVERNIGHT...BUT STABLE BOUNDARY LAYER WILL PREVENT MIXING TO SURFACE.

COLD FRONT WILL MOVE ACROSS THE AREA LATER THIS AFTERNOON BUT COLD
ADVECTION DOES NOT START UNTIL AFTER THE END OF THE PERIOD. STRONG
SOUTHERLY WINDS/WARM ADVECTION THROUGH THE FIRST PART OF TODAY WILL
PUSH HIGH INTO THE MID 70S ACROSS THE AREA. IF ANY PROLONGED BREAKS
OF SUN DEVELOP HIGH COULD PUSH 80. DRYING LOW LEVELS AND CLEAR SKIES
WILL ALLOW SOME RADIATIONAL COOLING...BUT BOUNDARY LAYER WINDS WILL
ENSURE TEMPS OVERNIGHT REMAIN ABOVE CLIMO.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY...FRONT WILL BE WELL OFFSHORE EARLY THURSDAY
BUT MID LEVEL MOISTURE WILL LINGER TO START THE DAY. STRONG DRY AIR
ADVECTION THOUGH IN THE 12Z-18Z TIME FRAME FROM NW TO SE BRINGING
CLEAR SKIES BY MIDDAY INLAND AND EARLY PM COAST. COLD AIR ADVECTION
EQUALLY IMPRESSIVE AND HIGH TEMPS MAY BE A LITTLE EARLY IN THE DAY
FOLLOWED BY FALLING READINGS. COLD AIR ADVECTION WEAKENS THURSDAY
NIGHT AS H85 WIND BACKS SLIGHTLY. LOW TEMPS UPPER 20S TO LOW 30S.
LITTLE CHANGE IN LOW LEVEL TEMPERATURE FIELDS ON FRIDAY AND WITH
SHALLOW MIXING THIS COULD MEAN THAT TEMPS STRUGGLE TO REACH 50.
TEMPS WILL DROP OFF QUICKLY FRIDAY NIGHT UNDER MINIMAL CLOUD COVER.
LATER FRIDAY NIGHT INCREASING CLOUD COVER WILL LEVEL OFF THE
TEMPERATURE DROPS AND LOW 30S NORTH TO UPPER 30S SOUTH EXPECTED.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 AM WEDNESDAY...YET ANOTHER COOL AIR WEDGE IN PLACE ON
SATURDAY. THIS AIRMASS WILL BEGIN TO BE OVERRUN AS A LOW AMPLITUDE
SOUTHERN BRANCH FEATURE DEVELOPS A SURFACE TROUGH OFF THE COAST.
TIMING THE ARRIVAL OF PRECIP ONSET IS ALWAYS DIFFICULT BUT IT SHOULD
BE SOME TIME SATURDAY. BEST RAIN CHANCES APPEAR TO BE LATE SATURDAY
AND SATURDAY NIGHT. RAIN CHANCES TAPER OFF SUNDAY AS THE WAVE MOVES
OFF TO THE NORTHEAST. WEAK HIGH BUILDS IN ON MONDAY. RAIN CHANCES
SHOULD ACCOMPANY THE PASSAGE OF AN ARCTIC COLD FRONT SLATED FOR A
TUESDAY ARRIVAL.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
WARM FRONT SEPARATES COASTAL FROM INLAND TAF SITES AND WILL PROGRESS
FURTHER INLAND...SURFACE TEMPS IN LOW 70S AND DEWPOINTS IN MID 60S
AT THE COAST. UNSTABLE ATMOSPHERE LEAVES POSSIBILITY FOR
THUNDERSTORMS AND SHOWERS. TIGHTLY WRAPPED LOW PRESSURE OVER LAKE
MICHIGAN HAS TIGHT GRADIENT AROUND FRONT EXTENDING TO THE GULF OF
MEXICO. THIS WILL MAKE WINDS QUITE BREEZY TODAY.

STARTING OUT WITH MVFR OVERCAST SKIES AND FOG...IFR AT CRE. KEEP
CLOUDY MVFR SKIES FOR TODAY WITH SHOWERS AND POSSIBLE THUNDERSTORMS.
WIND AN ISSUE TODAY WITH SOUTH TO SOUTHWESTERLY DIRECTION AT 15 TO
32 KNOTS. WIND FALLS BACK TO 8 TO 14 KNOTS WITH FRONTAL PASSAGE BY
03Z.

EXTENDED OUTLOOK...VFR SUNDAY UNDER HIGH PRESSURE AND MVFR FOR
MONDAY WITH RAIN POSSIBLE.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM WEDNESDAY...TIGHT GRADIENT AND STRONG LOW LEVEL JET TODAY
WILL RESULT IN GALE CONDITIONS ACROSS ALL ZONES. EXTENDED PERIOD OF
SOUTH TO SOUTHWEST FLOW WILL HELP BUILD SEAS TO DOUBLE DIGITS...WITH
THE HIGHEST FOUND NEAR FRYING PAN SHOALS AND OFF CAPE ROMAIN. FLOW
WILL BECOME MORE WESTERLY AND START TO WEAKEN LATE AS COLD FRONT
MOVES ACROSS THE WATERS. POST FRONT THE GRADIENT WILL BE LAX...UNTIL
COLD ADVECTION BEGINS...BEYOND THE END OF THE PERIOD.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY...AS HIGH PRESSURE BUILDS IN FROM THE WEST ON
THURSDAY LOOKING FOR ABATING SEAS ACROSS THE FORECAST AREA. NEAR
SHORE SEAS SETTLING DOWN TO 2 FT...IF NOT LESS...WHILE 3 TO 4 FT
SEAS WILL STILL BE FOUND OUT NEAR 20 NM. LATE THURSDAY NIGHT INTO
FRIDAY AS THE CENTER OF THE HIGH NEARS THE WINDS WILL VEER TO A MORE
NORTHERLY DIRECTION. SEAS WILL BE RELATIVELY UNCHANGED...SAVE FOR A
SLIGHT DECREASE IN THE NEARSHORE/OFFSHORE WAVE HEIGHT GRADIENT OVER
AMZ250. WINDS BECOME LIGHTEST ON FRIDAY NIGHT AS THE HIGH MAKES ITS
CLOSEST APPROACH.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 3 AM WEDNESDAY...NORTHEASTERLY WINDS ASSOCIATED WITH A COLD
AIR WEDGE ON SATURDAY. THE DEVELOPMENT OF A WAVE OF LOW PRESSURE OFF
THE NE FLORIDA COAST WILL INCREASE THE GRADIENT. THE RESULTING WINDS
COULD REQUIRE SMALL CRAFT ADVISORY LATE SATURDAY AND/OR SATURDAY
NIGHT. THE WAVE WILL MOVE OFF TO THE NORTHEAST ON SUNDAY BACKING
WINDS TO THE NORTH OR NORTHWEST. NOT TOO MUCH OF A COLD SURGE OR
INCREASE IN GRADIENT BEHIND THIS SYSTEM.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR SCZ017-023-024-
     032>034-039-046.

NC...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NCZ087-096-097-
     099>101.

MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR AMZ250-252-254-
     256.

&&

SYNOPSIS...MBB
NEAR TERM...III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...MDC
Hazardous weather outlook, Dec 9, 6:19 AM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
619 AM EST WED DEC 9 2009

AMZ254-256-101130-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
619 AM EST WED DEC 9 2009

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...TORNADO WATCH 803 IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-097-099>101-101130-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-
619 AM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-101130-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
619 AM EST WED DEC 9 2009

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...TORNADO WATCH 801 IN EFFECT UNTIL 8 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ017-023-024-032>034-039-046-101130-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-
GEORGETOWN-
619 AM EST WED DEC 9 2009

...TORNADO WATCH 803 IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

III

In the hours before

Special weather statement, Dec 9, 3:02 AM EST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
302 AM EST WED DEC 9 2009

NCZ096-090830-
BLADEN-
302 AM EST WED DEC 9 2009

...A STRONG THUNDERSTORM OVER BLADEN COUNTY...

AT 302 AM EST...A STRONG THUNDERSTORM WAS...5 MILES NORTH OF
LISBON...OR 5 MILES SOUTHEAST OF ELIZABETHTOWN...MOVING NORTHEAST AT
45 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING 45 MPH WIND GUSTS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...HICKORY
GROVE...LAGOON...LISBON AND WHITE LAKE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

BACON
Special weather statement, Dec 9, 6:52 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
652 AM EST WED DEC 9 2009

SCZ017-023-091245-
MARLBORO-DARLINGTON-
652 AM EST WED DEC 9 2009

AT 651 AM EST...STRONG THUNDERSTORMS WERE...10 MILES SOUTHWEST OF
WALLACE...OR 8 MILES SOUTH OF CHERAW...MOVING NORTHEAST AT 80 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE BENNETTSVILLE...
DARLINGTON...HARTSVILLE...AUBURN...BROWNSVILLE...CHAVISTOWN...CLIO...
CLYDE...DOVESVILLE...DUNBAR...FLOYD AND KELLYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

III
Special weather statement, Dec 9, 7:27 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
727 AM EST WED DEC 9 2009

NCZ087-091330-
ROBESON-
727 AM EST WED DEC 9 2009

...STRONG THUNDERSTORMS OVER ROBESON COUNTY...

AT 727 AM EST...STRONG THUNDERSTORMS WERE...3 MILES SOUTHWEST OF
WAKULLA...OR 6 MILES SOUTHWEST OF RED SPRINGS...MOVING SOUTHEAST AT
35 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE LUMBERTON...RED
SPRINGS...ALMA...BARKER TEN MILE...BARNESVILLE...BUIE...ELROD...
FAIRMONT...HESTERTOWN...HOWELLSVILLE...PEMBROKE AND PURVIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

REK
Special weather statement, Dec 9, 7:34 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
734 AM EST WED DEC 9 2009

SCZ024-032-033-091400-
DILLON-FLORENCE-MARION-
734 AM EST WED DEC 9 2009

...STRONG THUNDERSTORMS OVER DILLON...FLORENCE AND MARION COUNTIES...

AT 732 AM EST...A LINE OF STRONG THUNDERSTORMS WERE APPROACHING
DILLON...FLORENCE AND MARION COUNTIES...MOVING SOUTHEAST AT 30 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE DILLON...FLORENCE...LAKE
CITY...MARION...MULLINS...SOUTH OF THE BORDER...BINGHAM...BLUE
BRICK...CLAUSSEN...EFFINGHAM...EVERGREEN AND FLOYDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

REK
Special weather statement, Dec 9, 7:46 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
746 AM EST WED DEC 9 2009

SCZ017-023-091345-
MARLBORO-DARLINGTON-
746 AM EST WED DEC 9 2009

...STRONG THUNDERSTORMS OVER MARLBORO AND DARLINGTON COUNTIES...

AT 745 AM EST...A LINE OF STRONG THUNDERSTORMS WERE...4 MILES
NORTHEAST OF MECHANICSVILLE...OR 11 MILES NORTHEAST OF
DARLINGTON...MOVING EAST AT 35 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE BENNETTSVILLE...
DARLINGTON...HARTSVILLE...AUBURN...CHAVISTOWN...CLIO...CLYDE...
DOVESVILLE...DUNBAR...FLOYD...KELLYTOWN AND LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

REK

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Brunswick

When
December 9, 8:15 AM EST to 8:20 AM EST
Where
Brunswick forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager

Strong winds blew down a tree in Winnabow, near Lee Buck Rd and Daws Creek Rd. Another tree was reported blown down in Leland, on Mount Misery Road, near Dogwood Road.

Strong Wind, New Hanover

When
December 9, 4:40 PM EST to 4:43 PM EST
Where
New Hanover forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee

Strong winds combined with saturated soil blew down a tree onto the 7900 block of Market Street.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2009Every state in 2009This day in weather historyWarnings in North Carolina, December 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 204173, 204174.